MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 11.5MMX20CM RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 11.5MMX20CM RIGHT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71701120R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, patient had an iatrogenic fracture in the lateral tibial shaft due to change in the surgical technique delay from (0-30) minutes reported.
 
Additional Manufacturer Narrative
The associated trigen hindfoot fusion nail was not returned for evaluation.Therefore, a product analysis could not be conducted.However, device details were provided.Therefore, the review of the manufacturing records and complaint history were conducted.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.It was reported that in this procedure the surgeon employed a technique that is not to the guidelines of the surgical techniques.However, per report the surgeon was satisfied with the result.Our clinical evaluation noted that neither the requested clinical information, radiographs, operative report nor the explant were provided for inclusion in this investigation.The future impact to the patient beyond the revision cannot be determined.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; and smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
HFN 11.5MMX20CM RIGHT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8480904
Report Number1020279-2019-01376
Device Sequence Number1253985
Product Code HSB
UDI-Device Identifier03596010543196
UDI-Public03596010543196
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71701120R
Device Lot Number18BM12054
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;